Alert archive / Idaho / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 31, NWS Pocatello, ID

September 13, 2001Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Sep 13, 2001, 4:32 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2001, 4:32 PM MDT (22:32 UTC)
Expired
Sep 13, 2001, 5:00 PM MDT
In force
28 min
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Bannock County, ID, Bingham County, ID, Power County, ID

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 10.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2001-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2001-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS55 KPIH 132233
SVRPIH
IDC005-011-077-132300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
432 PM MDT THU SEP 13 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BANNOCK COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF POCATELLO
  WESTERN BINGHAM COUNTY IN IDAHO
  THIS INCLUDES THE CITY OF BLACKFOOT
  NORTHEASTERN POWER COUNTY IN IDAHO

* UNTIL 500 PM MDT

* AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 13 MILES SOUTHWEST OF TABER TO   
  8 MILES SOUTHWEST OF PORTNEUF...MOVING EAST AT 35 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN POCATELLO/IDAHO FALLS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:40 PM MDT, 52 minutes earlier.

Area forecast discussion, Sep 13, 3:40 PM MDT, 52 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
300 PM MDT THU SEP 13 2001

H5 LOW TRACKING INTO CENTRAL ID WITH ISOL SEVERE TSTMS PRODUCING LARGE
HAIL. VIL OF 72 PRODUCED BASEBALL SIZE HAIL NEAR IDA. THIS SYSTEM TO
MOVE ACROSS E ID THIS EVENING KEEPING SCATTERED/NUMEROUS SHOWERS TSTMS
GOING UNTIL MIDNIGHT. LINGERING 5H TROF AXIS ACROSS E ID SHOULD
PRODUCE ISOL ACTIVITY ACROSS E FCST/A ON FRI THEN S/WV RIDGE TO BUILD
ACROSS REGION FOR SAT AND SUNDAY.

EXTENDED...LOW CONFIDENCE FCST BUT APPEARS THE MRF PLOWS THE NEXT
CLOSED 5H LOW INTO AREA MON/TUES FOR CHC SHOWERS/TSTMS. DRIER NW FLOW
TO ESTABLISH ITS SELF ACROSS AREA WED/THU TIME PERIOD.

WINTHER

BYI 50/79/51/83 421

.KSFX WSR-88D...OPERATIONAL...VCP 21.

PIH BB 053/078 049/082 045 06422

.PIH...NONE.

In the hours before

Local storm report, Sep 13, 2:53 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
250 PM MST THU SEP 13 2001

TIME (MST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM                              ID   1.75 INCH HAIL
09/13/01   BINGHAM                        REPORTED BY SPOTTER

BRONG
Local storm report, Sep 13, 2:54 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
250 PM MST THU SEP 13 2001

TIME (MST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0250 PM    SHELLY                    ID   1.75 INCH HAIL
09/13/01   BINGHAM                        REPORTED BY SPOTTER

BRONG
Local storm report, Sep 13, 3:03 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
203 PM MST THU SEP 13 2001

TIME (MST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

255 PM     5SW IDAHO FALLS           ID   2.75 INCH HAIL
09/13/01   BONNEVILLE                     BASEBALL SIZE HAIL REPORTED BY
                                          SPOTTER ON MILE POST 110 ON
					  INTERSTATE 15

250 PM     SHELLEY                   ID   1 INCH HAIL
09/13/01   BINGHAM                        REPORTED BY SPOTTER

@RUKWBCe	KDENNWUS55 KPIH 132105
LSRPIH

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
305 PM MST THU SEP 13 2001

TIME (MST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

255 PM     5SW IDAHO FALLS           ID   2.75 INCH HAIL
09/13/01   BONNEVILLE                     BASEBALL SIZE HAIL REPORTED BY
                                          SPOTTER ON MILE POST 110 ON
					  INTERSTATE 15

250 PM     SHELLEY                   ID   1 INCH HAIL
09/13/01   BINGHAM                        REPORTED BY SPOTTER

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 11:37 AM MDTSevere Thunderstorm WarningPIHCassia38 min
Sep 13, 12:10 PM MDTSevere Thunderstorm WarningPIHBlaine, Power35 min
Sep 13, 12:46 PM MDTSevere Thunderstorm WarningPIHBingham, Power29 min
Sep 13, 2:44 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville31 min
Sep 13, 3:16 PM MDTSevere Thunderstorm WarningPIHBonneville, Madison29 min
Sep 13, 4:14 PM MDTSevere Thunderstorm WarningPIHTeton31 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.